AstraZeneca jabs cause a “slightly higher risk” of bleeding: UK study


British researchers have found that the Oxford / AstraZeneca CCP virus vaccine is associated with “a slight increase in the risk of some bleeding disorders.”

Researchers at the University of Edinburgh have analyzed autoimmune hemorrhagic disorders known as immune thrombocytopenic purpura (ITP) associated with the AstraZeneca vaccine through an analysis of people receiving the first dose of the AstraZeneca or Pfizer / Bio NTech vaccine. Found a slight increase in risk.

Professor Aziz Sheikh and his colleagues examined cases of vaccine-related bleeding and vascular events in 2.53 million adults in Scotland who were first vaccinated between December and April.

They found that AstraZeneca jabs were associated with a slight increased risk of ITP until 27 days after vaccination.

This disorder can cause mild bruising in some patients and can cause excessive bleeding and long-term illness in others.

An analysis published in Nature Medicine also found a very slight increase in the risk of other jab-related arterial blood clots and bleeding events up to 27 days after vaccination.

AstraZeneca vaccines have been scrutinized for thrombotic problems, with younger people having a higher incidence.

Lisa Show
An undate family handout of BBC Radio host Lisa Shaw, who died in a hospital after receiving a blood clot after receiving the AstraZeneca vaccine on May 21, 2021. (PA)

By May 26, 61 people had died of blood clots after vaccination with AstraZeneca jab in the UK, according to the Medicines and Healthcare Products Regulatory Agency (MHRA), the UK’s medicines and healthcare products regulator.

In total, 348 major thromboembolic events were reported. [blood clots] Concomitant with thrombocytopenia [low platelet counts] In the UK following the jab, MHRA said in it Latest report About side effects of COVID-19 vaccine.

These events occurred in 189 women and 156 men aged 18-93, regulators said.

Vaccine-related blood clot victims include the award-winning BBC radio moderator.

Lisa Shaw, who worked for BBC Newcastle, developed a “severe” headache a week after vaccination with AstraZeneca last month and fell into a serious condition a few days later.

A 44-year-old, one-year-old mother received intensive care for blood clots and bleeding, but died on May 21 at the Royal Victoria Clinic in Newcastle.

To prevent cases of blood clots, people under the age of 40 in the United Kingdom are offered an alternative to the AstraZeneca vaccine.

However, the British government has repeatedly emphasized that the benefits of the AstraZeneca vaccine continue to outweigh the risks for most people.

PA contributed to this report.

Posted on